progesterone and clonzapam and amitriptyline withdrawal

by Colleen
(Michigan)

My doctor (whom I do not trust anymore) put me on Clonzapam 8 years ago for sleep . Then he put me on Amitriptyline, 8 years ago, because I still had trouble sleeping. I am positive my sleep issues were due to peri-menapause and menopause, but back then, I did not realize this. My doctor should have checked my bloodwork for menopause. I wish I knew back then what I know now. THESE PILLS ARE POISON. He told me they are safe and like taking a vitamin. WOW!!!!! I trusted him! Not anymore!

Now, I am on 200 mg. of bio-identical progesterone. Is this safe to take while withdrawing from Clonzapam (stopped taking 6 months ago, still have horrible re-bound insomnia. Also tapering right now from Amitriptyline.

Is progesterone safe to take....or will it affect my GABA and neurotransmitters, which are trying to heal right now.

Thank you so much.

Comments for progesterone and clonzapam and amitriptyline withdrawal

Click here to add your own comments

Jan 05, 2018
Progesterone and clonzapam and amitriptyline withdrawal
by: Joy

Hi Colleen

Progesterone is perfectly safe to take with any meds, but please make sure that you use enough. Between 100-200mg is needed per day, more if symptoms are severe. I do feel that you may need more than the 200mg that you are taking as your body adjusts, you will have to experiment with this, but please make sure that you use a good organic cream such as Natpro. Progesterone therapy is not an overnight fix, it can take 2-6 months before one feels improvement, longer if symptoms are severe.

I can never understand why doctors do not test hormones and are so happy to prescribe drugs. Clonzapam is a benzo drug and can be highly addictive, care needs to be taken when withdrawing. Peri-Menopause and Menopause can put the body into a complete spin.

Do you know what your Vitamin D3 level is as a deficiency reduces the benefits of progesterone. Optimal level is between 70-100ng/mL and nothing less than 5,000iu's of D3 is needed per day, more if you are deficient. Vital co-factors are needed too which should also help you.

Please read these pages.

How to use Progesterone Cream - https://www.progesteronetherapy.com/how-to-use-progesterone-cream

Estrogen Dominance - https://www.progesteronetherapy.com/estrogen-dominance

Peri-Menopause - https://www.progesteronetherapy.com/peri-menopause.html#axzz2m6SW8qc0

Menopause - https://www.progesteronetherapy.com/menopause.html#axzz2og853i1N

Vitamin D3 - http://www.progesterone-info.com/benefits-of-vitamin-d-cholecalciferol.html

Anxiety – https://www.progesteronetherapy.com/anxiety-attack-symptoms.html#axzz30pvpr0s3

Benzo Drugs - https://www.benzo.org.uk/manual/bzcha01.htm

Jan 05, 2018
Recovery from psychiatric meds
by: Anonymous

Hi, I feel compelled to reply to this post.
I have been through and am going through something similar to you. Unfortunately I can't answer your actual question, whether progesterone is completely safe to take with benzos and anti-depressants. I THINK that progesterone works on the same receptors in the brain as benzos, but I am not at all sure about this. I use a progesterone cream and it did help me a lot initially, but now I am having problems reducing the high dose. I suspect it is because my body is still hypersensitive to most things.

I went through Xanax withdrawal (horrific) in 2008. Was also, until recently, on a tricyclic antidepressant. Had terrible sleep problems. I am 54. Never really recovered after benzo withdrawal until I discovered a website that sells products that help enormously with recovery from psyche meds. I don't know if I can give the name here. I can't speak highly enough about them.

Importantly I want to let you know that benzos and a/ds can cause heavy metal poisoning. As far as I can understand, they actually destroy the immune system by depleting the body of glutathione. After over a decade of suffering I discovered this and have tested positive for many metals, mercury and lead being the highest. That is another long story in itself and getting the metals out of my body is proving to be a painful experience. The symptoms of heavy metal poisoning are many, including things like depression, insomnia, anxiety, plus a lot of physical symptoms. So this is something else you can consider in your road to recovery from the medication.

I hope that helps a bit. Karin

Feb 10, 2018
withdrawal
by: Anonymous

Hi Karin...thank you so much for responding...I know this is a little late post....but was wondering what site it was that helped you with your withdrawal symptoms. Is it POR? Your help greatly appreciated

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...